Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Sharp Hamilton's Laplacian estimate for the heat kernel on complete manifolds

Author: Jia-Yong Wu
Journal: Proc. Amer. Math. Soc. 141 (2013), 4401-4409
MSC (2010): Primary 58J35; Secondary 35K08
Published electronically: August 20, 2013
MathSciNet review: 3105882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give Hamilton's Laplacian estimates for the heat equation on complete noncompact manifolds with nonnegative Ricci curvature. As an application, combining Li-Yau's lower and upper bounds of the heat kernel, we give an estimate on Laplacian form of the heat kernel on complete manifolds with nonnegative Ricci curvature that is sharp in the order of time parameter for the heat kernel on the Euclidean space.

References [Enhancements On Off] (What's this?)

  • [1] E. Calabi, An extension of E. Hopf's maximum principle with an application to Riemannian geometry, Duke Math. J. 25 (1958), 45-56. MR 0092069 (19,1056e)
  • [2] Bennett Chow, Sun-Chin Chu, David Glickenstein, Christine Guenther, James Isenberg, Tom Ivey, Dan Knopf, Peng Lu, Feng Luo, and Lei Ni, The Ricci flow: techniques and applications. Part II. Analytic aspects, Mathematical Surveys and Monographs, vol. 144, American Mathematical Society, Providence, RI, 2008. MR 2365237 (2008j:53114)
  • [3] Alexander Grigoryan, Upper bounds of derivatives of the heat kernel on an arbitrary complete manifold, J. Funct. Anal. 127 (1995), no. 2, 363-389. MR 1317722 (96a:58183),
  • [4] Richard S. Hamilton, A matrix Harnack estimate for the heat equation, Comm. Anal. Geom. 1 (1993), no. 1, 113-126. MR 1230276 (94g:58215)
  • [5] L. Karp, P. Li, The heat equation on complete Riemannian manifolds,, preprint, 1982.
  • [6] Brett L. Kotschwar, Hamilton's gradient estimate for the heat kernel on complete manifolds, Proc. Amer. Math. Soc. 135 (2007), no. 9, 3013-3019 (electronic). MR 2317980 (2008e:58034),
  • [7] Peter Li and Shing-Tung Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156 (1986), no. 3-4, 153-201. MR 834612 (87f:58156),
  • [8] Lei Ni, Addenda to: ``The entropy formula for linear heat equation'' [J. Geom. Anal. 14 (2004), no. 1, 87-100; MR 2030576], J. Geom. Anal. 14 (2004), no. 2, 369-374. MR 2051693 (2004m:53118b),
  • [9] Lei Ni and Luen-Fai Tam, Kähler-Ricci flow and the Poincaré-Lelong equation, Comm. Anal. Geom. 12 (2004), no. 1-2, 111-141. MR 2074873 (2005f:53108)
  • [10] G. Perelman, The entropy formula for the Ricci flow and its geometric applications, arXiv:math.DG/0211159v1, 2002.
  • [11] Wan-Xiong Shi, Deforming the metric on complete Riemannian manifolds, J. Differential Geom. 30 (1989), no. 1, 223-301. MR 1001277 (90i:58202)
  • [12] Jia-Yong Wu, Li-Yau type estimates for a nonlinear parabolic equation on complete manifolds, J. Math. Anal. Appl. 369 (2010), no. 1, 400-407. MR 2643878 (2011b:35432),
  • [13] Chengjie Yu, Some estimates of fundamental solutions on noncompact manifolds with time-dependent metrics, Manuscripta Math. 139 (2012), no. 3-4, 321-341. MR 2974280,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 58J35, 35K08

Retrieve articles in all journals with MSC (2010): 58J35, 35K08

Additional Information

Jia-Yong Wu
Affiliation: Department of Mathematics, Shanghai Maritime University, Haigang Avenue 1550, Shanghai 201306, People’s Republic of China

Keywords: Gradient estimate, heat kernel, heat equation
Received by editor(s): February 10, 2012
Published electronically: August 20, 2013
Additional Notes: This work was partially supported by the NSFC (11101267, 11271132) and the Innovation Program of Shanghai Municipal Education Commission (13YZ087)
Communicated by: Lei Ni
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society